Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Amarillo, TX

January 18, 201415 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jan 18, 2014, 4:31 AM CST for 15 counties in Texas. It took effect at Jan 19, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 4:31 AM CST (10:31 UTC)
In effect from
Jan 19, 2014, 12:00 PM CST
Expired
Jan 19, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2801 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS84 KAMA 181031
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
431 AM CST SAT JAN 18 2014

TXZ011>020-182115-
/O.NEW.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
431 AM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM CST SUNDAY.

* AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... 
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* TIMING...NOON TO 6 PM CST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ001>010-182115-
/O.NEW.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-
431 AM CST SAT JAN 18 2014

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR THE NORTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT SUNDAY AFTERNOON.

* AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... 
  OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON...ROBERTS 
  AND HEMPHILL.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* TIMING...NOON TO 6 PM CST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
611 
WWUS84 KAMA 182109
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CST SAT JAN 18 2014

TXZ006>010-191300-
/O.UPG.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/
/O.EXA.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
309 PM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN THREE FOURTHS
OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT FOR THE CENTRAL TEXAS PANHANDLE.

* AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... 
  ROBERTS AND HEMPHILL.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* TIMING...NOON TO 6 PM CST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ011>020-191300-
/O.CON.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
309 PM CST SAT JAN 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... 
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* TIMING...NOON TO 6 PM CST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ001>005-191300-
/O.CON.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
309 PM CST SAT JAN 18 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN TEXAS
PANHANDLE...

* AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... 
  OCHILTREE AND LIPSCOMB.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* TIMING...NOON TO 6 PM CST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
083 
WWUS84 KAMA 190957
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
357 AM CST SUN JAN 19 2014

TXZ001>005-191100-
/O.CAN.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
357 AM CST SUN JAN 19 2014

...FIRE WEATHER WATCH REPLACED BY FIRE DANGER STATEMENT FOR PORTIONS
OF THE NORTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH BUT REPLACED IT IN SOME AREAS WITH A FIRE DANGER
STATEMENT FROM NOON TO 6 PM CST TODAY.

$$

TXZ006>020-200000-
/O.CON.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
357 AM CST SUN JAN 19 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... 
  ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...8 TO 12 PERCENT.

* TIMING...NOON TO 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 4:00 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 18, 4:00 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CST SAT JAN 18 2014

.DISCUSSION...TODAY THROUGH NEXT FRIDAY

OUTSIDE OF FIRE WEATHER RISKS...BENIGN WEATHER WILL CONTINUE THROUGH
THE WEEK AND THE FOCUS WILL REMAIN ON TEMPERATURES.

TODAY...
BREEZY NORTH WINDS WILL USHER IN LITTLE IN THE WAY OF COOLER AIR.
TODAY WILL QUITE THE ANOMALOUS JANUARY DAY AS FAIRLY STRONG
NORTHERLY SFC WINDS COINCIDE WITH WELL ABOVE NORMAL TEMPERATURES. IN
FACT, H85 TEMPS SHOULD BE 2-3 DEGREES WARMER THAN YESTERDAY...AND
RESULT IN HIGHS PUSHING INTO THE LOW 60S FOR MOST.

SUNDAY...
SUNDAY WILL BE PRETTY WINDY...ESPECIALLY IN THE TX PANHANDLE...AS A
WEAK SHRTWV INDUCES A SFC LOW OVER SE CO AND SLIDES IT SWD THROUGH
THE AFTERNOON. HAVE INCLUDED BLOWING DUST IN THE SW TX PANHANDLE BUT
AS OUR NEIGHBORS IN ABQ SAID TONIGHT...WE REALLY NEED A BLOWING
TUMBLEWEED WEATHER TYPE.  SEE THE FIRE WEATHER DISCUSSION BELOW FOR
CONVERSATION ON FIRE WEATHER HAZARDS SUNDAY.

MONDAY THROUGH FRIDAY...
MODELS SEEM TO BE EBBING AND FLOWING A BIT WITH TEMPS THROUGH THE
WEEK BUT ONE NOTICEABLE TREND HAS BEEN COOLER FOR THU AND FRI AS A
PORTION OF ANOTHER MASSIVE ARCTIC DUMP LOOKS TO BACKDOOR IN HERE ON
THE STRENGTH OF A 1040MB SFC HIGH CENTERED OVER ERN NE. HAVE TRENDED
TEMPS DOWN BUT NOT YET BOUGHT IN FULLY AS WE WILL BE ON THE FAR WRN
FRINGE OF THE COLDER AIRMASS AND ANY SLIGHT SHIFT IN THE SFC RIDGE
COULD RESULT IN A 20 DEGREE DIFFERENCE IN HIGHS LATE WEEK.

A PEEK BEYOND...
THERE ARE SOME INDICATIONS OF PATTERN DE-AMPLIFICATION LATE IN THE
WEEKEND...WHICH COULD EVENTUALLY LEAD TO GASP...PRECIP CHANCES HERE
AGAIN? WE WON'T COUNT OUR CHICKENS YET BUT KEEP AN EYE ON THIS BATCH
OF EGGS.

SIMPSON
&&

.FIRE WEATHER...

AN INTERESTING 2 DAYS IN STORE FOR FIRE WEATHER...

TODAY...
STRONG NORTHERLY SFC WINDS WILL BE MOST NOTABLE IN THE NE PANHANDLES
WHERE SUSTAINED TWENTY FOOT WINDS SHOULD BE ABOUT 20 MPH WITH HIGHER
GUSTS. RELATIVE HUMIDITY VALUES IN THESE AREAS WILL BE 15-20 PERCENT
BY THE AFTERNOON AND BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED. HOWEVER...GIVEN THE BRIEF NATURE OF THE CRITICAL
CONDITIONS HAVE ELECTED TO JUST ISSUE A FIRE DANGER STATEMENT AS
CONFIDENCE IN 3 HOURS OF CRITICAL RH VALUES IS NOT HIGH ENOUGH FOR A
RFW. WILL LET THE ENTIRE PANHANDLES IN ON THE RFD AS THOUGH WINDS
WILL BE A LITTLE LIGHTER FURTHER S AND W...RH VALUES WILL DROP INTO
THE LOW TEENS.

SUNDAY...
CRITICAL FIRE WEATHER CONDITIONS APPEAR POSSIBLE FOR THE MAJORITY OF
THE TX PANHANDLE AND LIKELY IN THE FAR SW TX PANHANDLE. WSW TWENTY
FOOT WINDS WILL APPROACH 20-25 MPH SUSTAINED WITH HIGHER GUSTS AND
RELATIVE HUMIDITY VALUES SHOULD HAVE NO PROBLEM FALLING TO 8-15
PERCENT. FUELS HAVE BECOME SUPPORTIVE OF FIRE SPREAD AS ERC VALUES
IN THE PANHANDLES HAVE TICKED UP TO NEAR LATE JANUARY HISTORIC
MAXIMUMS. THE OK PANHANDLE WILL LIKELY BE SPARED AS A SFC LOW SAGS
SOUTHWARD AND KEEPS WINDS BELOW CRITICAL THRESHOLDS.

FIRE WEATHER CONCERNS WILL BE SUBSTANTIALLY LESS THROUGH THE REST OF
THE WORK WEEK.

SIMPSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  27  69  27  58 /   0   0   0   0   0
BEAVER OK                  62  25  68  25  54 /   0   0   0   0   0
BOISE CITY OK              62  26  70  27  54 /   0   0   0   0   0
BORGER TX                  64  31  71  29  57 /   0   0   0   0   0
BOYS RANCH TX              64  24  73  24  58 /   0   0   0   0   0
CANYON TX                  64  23  70  27  60 /   0   0   0   0   0
CLARENDON TX               65  30  69  33  58 /   0   0   0   0   0
DALHART TX                 63  21  69  23  56 /   0   0   0   0   0
GUYMON OK                  62  23  67  24  55 /   0   0   0   0   0
HEREFORD TX                63  25  71  27  60 /   0   0   0   0   0
LIPSCOMB TX                62  24  68  25  56 /   0   0   0   0   0
PAMPA TX                   62  29  64  28  56 /   0   0   0   0   0
SHAMROCK TX                65  27  68  31  59 /   0   0   0   0   0
WELLINGTON TX              66  28  69  32  60 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
     DALLAM...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...ROBERTS...SHERMAN.

     RED FLAG WARNING FROM NOON TO 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.

OK...NONE.

&&

13/09
Hazardous weather outlook, Jan 18, 4:04 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
404 AM CST SAT JAN 18 2014

OKZ001>003-TXZ001>020-182100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
404 AM CST SAT JAN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE
PANHANDLES THIS AFTERNOON DUE TO NORTH WINDS OF 15 TO 20 MPH WITH
HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITIES OF 12 TO 18 PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
TEXAS PANHANDLE ON SUNDAY. ELEVATED TO MARGINALLY CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE FOR THE REMAINDER OF THE TEXAS
PANHANDLE AS WELL ON SUNDAY. WEST SOUTHWEST WINDS OF 15 TO 25 MPH
WITH HIGHER GUSTS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 8
TO 15 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:31 AM CSTFire Weather WatchAMADallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more23 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.